About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 407908, 6 pages
http://dx.doi.org/10.1155/2013/407908
Research Article

Self-Adjointness, Symmetries, and Conservation Laws for a Class of Wave Equations Incorporating Dissipation

Institute of Applied Mathematics and Engineering Computations, Hangzhou Dianzi University, Zhejiang 310018, China

Received 17 February 2013; Revised 30 April 2013; Accepted 13 May 2013

Academic Editor: Qian Guo

Copyright © 2013 Yang Wang and Long Wei. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Barone, F. Esposito, C. G. Magee, and A. C. Scott, “Theory and applications of the sine-gordon equation,” La Rivista del Nuovo Cimento, vol. 1, no. 2, pp. 227–267, 1971. View at Publisher · View at Google Scholar · View at Scopus
  2. W. F. Ames, R. J. Lohner, and E. Adams, “Group properties of utt=fuuxx,” International Journal of Non-Linear Mechanics, vol. 16, no. 5-6, pp. 439–447, 1981. View at Scopus
  3. M. Torrisi and A. Valenti, “Group properties and invariant solutions for infinitesimal transformations of a nonlinear wave equation,” International Journal of Non-Linear Mechanics, vol. 20, no. 3, pp. 135–144, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  4. M. Torrisi and A. Valenti, “Group analysis and some solutions of a nonlinear wave equation,” Atti del Seminario Matematico e Fisico dell'Università di Modena, vol. 38, no. 2, pp. 445–458, 1990. View at Zentralblatt MATH · View at MathSciNet
  5. N. H. Ibragimov, Lie Group Analysis of Differential Equations-Symmetries, Exact Solutions and Conservation Laws, CRC, Boca Raton, Fla, USA, 1994.
  6. A. Oron and P. Rosenau, “Some symmetries of the nonlinear heat and wave equations,” Physics Letters A, vol. 118, no. 4, pp. 172–176, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J. G. Kingston and C. Sophocleous, “Symmetries and form-preserving transformations of one-dimensional wave equations with dissipation,” International Journal of Non-Linear Mechanics, vol. 36, no. 6, pp. 987–997, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  8. N. H. Ibragimov, “A new conservation theorem,” Journal of Mathematical Analysis and Applications, vol. 333, no. 1, pp. 311–328, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. M. S. Bruzón, M. L. Gandarias, and N. H. Ibragimov, “Self-adjoint sub-classes of generalized thin film equations,” Journal of Mathematical Analysis and Applications, vol. 357, no. 1, pp. 307–313, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. I. L. Freire, “Conservation laws for self-adjoint first-order evolution equation,” Journal of Nonlinear Mathematical Physics, vol. 18, no. 2, pp. 279–290, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. I. L. Freire, “Self-adjoint sub-classes of third and fourth-order evolution equations,” Applied Mathematics and Computation, vol. 217, no. 22, pp. 9467–9473, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. N. H. Ibragimov, “Quasi-self-adjoint differential equations,” Archives of ALGA, vol. 4, pp. 55–60, 2007.
  13. N. H. Ibragimov, M. Torrisi, and R. Tracinà, “Quasi self-adjoint nonlinear wave equations,” Journal of Physics A, vol. 43, no. 44, Article ID 442001, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. N. H. Ibragimov, M. Torrisi, and R. Tracinà, “Self-adjointness and conservation laws of a generalized Burgers equation,” Journal of Physics A, vol. 44, no. 14, Article ID 145201, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. M. Torrisi and R. Tracinà, “Quasi self-adjointness of a class of third order nonlinear dispersive equations,” Nonlinear Analysis, vol. 14, no. 3, pp. 1496–1502, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  16. M. L. Gandarias, “Weak self-adjoint differential equations,” Journal of Physics A, vol. 44, no. 26, Article ID 262001, 2011. View at Publisher · View at Google Scholar · View at Scopus
  17. M. L. Gandarias, M. Redondo, and M. S. Bruzón, “Some weak self-adjoint Hamilton-Jacobi-Bellman equations arising in financial mathematics,” Nonlinear Analysis, vol. 13, no. 1, pp. 340–347, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. N. H. Ibragimov, “Nonlinear self-adjointness and conservation laws,” Journal of Physics A, vol. 44, Article ID 432002, 2011.
  19. N. H. Ibragimov, “Nonlinear self-adjointness in constructing conservation laws,” Archives of ALGA, vol. 7/8, pp. 1–90, 2011.
  20. I. L. Freire and J. C. S. Sampaio, “Nonlinear self-adjointness of a generalized fifth-order KdV equation,” Journal of Physics A, vol. 45, no. 3, Article ID 032001, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. I. L. Freire, “New classes of nonlinearly self-adjoint evolution equations of third- and fifth-order,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 3, pp. 493–499, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  22. P. J. Olver, Applications of Lie Groups to Differential Equations, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar · View at MathSciNet